leflunomide side effects

Hi All,

So I started (reluctantly) leflunomide this week - 10mgs every other day.

Day two - and since I have had upset tummy and feel nauseous.

Day four, thought I had bitten my cheek in the night but hubby seems to think it looks like an ulcer.

Headache, dizzy if I get up quickly and metallic taste in mouth....

Does anyone know if the side effects can appear this quickly? Feeling pretty fed up.

I am sure if I ask my GP he will say 'most people are fine on it' and I will feel useless like I did when Methotrexate didn't agree with me.

Thanks in advance for any replies/advice or information ...

3 Replies
oldestnewest

Hello

I took Leflunomide for just under a year. I could not take more than 10mg a day. I had upset tummy pretty much all the time. I'm off it now. It did help me reduce the Pred. I've had PMR -- well actually diagnosed -- since Nov 2013.

I'm now on 7.5mg of Pred having see sawed through some relapses despite reducing slowly. Hoping against hope I'm on the path to slow reduction and no Lef.

J

1 like
Reply

They are all common side effects of leflunomide and many side effects of drugs will happen within days - which is why if you have new problems and you have recently started a new drug/supplement it should be blamed until proven otherwise. And why it is never a good idea to change 2 things at the same time. But doctors rarely see it that way...

arthritisresearchuk.org/art...

Though in fact, while the link says "The most common side-effects of leflunomide include nausea, diarrhoea and mouth ulcers" I now can't find it on the site.

The Mayo site is more explicit:

mayoclinic.org/drugs-supple...

It is possible that taking folate supplements may help the mouth ulcers - I'm sure I have seen that somewhere but can't find it now.

2 likes
Reply

Hi yes have read that these are the side effects of Leflounomide. I have been on it now for quite a few months and am slowly coming down from 20 mg pred where I got stuck previously. I was, like you, very apprehensive about starting Leflounomide but have continued with it to see if it has an effect. It is very early days and maybe your troublesome symptoms may settle down a little but always worthwhile mentioning to your GP/Rheumy. I think I was more concerned re my blood results and blood pressure readings which can alter while on this drug.Are you having regular blood tests? I think being concerned and apprehensive about the drug ( quite understandably) can add to the tension, stress and symptoms. Under the guidance of your doctor if your symptoms don't get significantly worse you could just give this time and see how you get on? Best wishes. Let us know how you get on.

2 likes
Reply

You may also like...